If you have Parkinsons and have had inexplicable weight loss, abdominal pain, are frequently bloated, gassy, feel full after eating very little food, and have IBS or Gastric Reflux symptoms, constipation or diarrhea, all along with a recent dramatic reduction in the effectiveness of your PD meds, and if all of your medical tests have shown nothing your doctors can clearly point to, please look up "Parkinson's and SIBO" (Small Intestine Bacterial Overgrowth), and "Parkinson's and Gastroparesis." Here's one useful link, and there are other links below. https://www.ncbi.nlm.nih.gov/m/pubmed/24637123/?i=4&from=sibo%20parkinsons
The Research community has done very little research on SIBO and PD but some does exist. Here are a few scholarly citations.
Google LOWFODMAP diets, and start cutting out foods with high FODMAPs (fermentable short chain carbohydrates). It's hard, but often the best solution. Look for a nutritionist who understands SIBO, as well as PD issues. Many of us taking Levadopa need to avoid animal protein and iron near our dosage times, as protein and iron compete with dopamine for absorption in our systems, and dopamine usually loses the competition,thus interfering with our PD meds and our mobility. Avoiding both High Fodmap foods and protein when we eat can be a real challenge if we're trying to maintain a heathy weight.
Leonore Gordon, LCSW